MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Model Number 500-55150
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint catheter was returned for evaluation.On 01 feb 2019, the evaluation confirmed the msd fracture reported.The msd was fractured at two locations, approximately 64.4cm and 72.3cm.The fractured ends show that the msd was severely bent.The tubing shows signs of multiple pinch marks ranging from 42.6cm to the msd connector.A review of the device history record confirmed that the product was manufactured per standard processes and met all acceptance criteria.There have been no other reported complaints from msds of the same lot.No patient harm was reported.The ifu warns the user to not advance if resistance is met.Excessive force against resistance may result in damage to the device or vasculature.This device malfunction was due to user error.
 
Event or Problem Description
It was reported that a patient with a peripheral arterial occlusion was treated with ekos (s/n: (b)(4)) on (b)(6) 2019.While advancing the msd during placement, resistance was felt.The physician pulled the msd out, reflushed the wire lumen and then attempted to advance the msd again.Resistance was very significant and the msd kinked.The physician decided to remove it.Upon removal, the proximal end of the msd was broken.There was a lot of the msd still within the iddc.The physician cut the iddc right at the strain relief to expose the wire lumen and pulled out the msd the physician was able to maintain access and start over with another 0.035" wire through the cut ekos lumen to maintain position.He then removed the iddc and placed a cragg-mcnamara over the wire and into position.The patient was reported to be stable and slept through the procedure.No pieces were lost in the patient, the fractured mds section was removed successfully.The patient was being transferred to icu for lytic therapy.The device was returned for evaluation.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key8359482
Report Number3001627457-2019-00005
Device Sequence Number11297281
Product Code KRA
UDI-Device Identifier00858593006189
UDI-Public00858593006189
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number500-55150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2019
Initial Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1